Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 4, NWS Brownsville, TX

February 7, 20098 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 7, 2009, 4:47 AM CST for 8 counties in Texas. It took effect at Feb 7, 2009, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2009, 4:47 AM CST (10:47 UTC)
In effect from
Feb 7, 2009, 9:00 AM CST
Expired
Feb 7, 2009, 6:00 PM CST
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 071047
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
447 AM CST SAT FEB 7 2009

...STRONG SOUTHEAST WINDS TO DEVELOP ACROSS DEEP SOUTH TEXAS TODAY...

.THE COMBINATION OF A TIGHT PRESSURE GRADIENT AND AN ENHANCED LOW
LEVEL JET WILL PRODUCE STRONG SOUTHEAST WINDS ACROSS DEEP SOUTH
TEXAS FROM THE MID MORNING HOURS THROUGH SUNSET TONIGHT.

TXZ248>257-080000-
/O.NEW.KBRO.WI.Y.0004.090207T1500Z-090208T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
447 AM CST SAT FEB 7 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

SURFACE HIGH PRESSURE WILL CONTINUE TO REMAIN ANCHORED ACROSS THE
SOUTHEASTERN PORTION OF THE UNITED STATES WHILE AN AREA OF LOW
PRESSURE WILL ORGANIZE ACROSS THE SOUTHWESTERN UNITED STATES
TODAY. A STRONG LOW LEVEL JET WILL ALSO REMAIN POSITIONED OVER
DEEP SOUTH TEXAS. STRONG SOUTHEAST WINDS BETWEEN 20 AND 35 MPH
WITH GUSTS MORE THAN 40 MPH WILL BE POSSIBLE THROUGH LATE THIS
AFTERNOON FOR MOST OF DEEP SOUTH TEXAS.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY
TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR 
LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON
BRIDGES OR OVERPASSES AND IN CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$
1 follow-up statement
000 
WWUS74 KBRO 080012
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
612 PM CST SAT FEB 7 2009

...WIND ADVISORY HAS EXPIRED...

.STRONG WINDS ARE DIMINISHING BELOW WIND ADVISORY CRITERIA OVER
DEEP SOUTH TEXAS.

TXZ248>257-080115-
/O.EXP.KBRO.WI.Y.0004.000000T0000Z-090208T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
612 PM CST SAT FEB 7 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY...PREVIOUSLY IN EFFECT FOR ALL OF DEEP SOUTH
TEXAS UNTIL 6 PM CST THIS EVENING...IS NO LONGER IN EFFECT.

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA AT THIS TIME.
MODERATE WINDS WILL PREVAIL OVERNIGHT TONIGHT....WITH ANOTHER WIND
ADVISORY POSSIBLE SUNDAY FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS.

$$

TOMASELLI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 7, 4:11 AM CST, 36 minutes earlier.

Area forecast discussion, Feb 7, 4:11 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
411 AM CST SAT FEB 7 2009

.DISCUSSION...THE STRONG SOUTH TO SOUTHEAST WINDS WILL BE THE MAIN
CONCERN ONCE AGAIN TODAY AS THE LOCAL PRESSURE GRADIENT REMAINS
TIGHT ACROSS DEEP SOUTH TX. BREEZY TO WINDY CONDITIONS WILL BE
EXPERIENCED ACROSS MOST LOCALES FROM MID MORNING THROUGH THE LATE
AFTN HRS. A WIND ADVISORY WILL BE IN EFFECT FOR ALL OF DEEP SOUTH
TX THROUGH THAT TIME PERIOD. HIGH PRESSURE IS GOING TO REMAIN
ANCHORED ACROSS THE SOUTHEAST UNITED STATES TODAY AS A COLD FRONT
SINKS SLOWLY SWD ACROSS THE CENTRAL PLAIN STATES. MEANWHILE...AN
AREA OF LOW PRESSURE AT THE SFC AND ALOFT WILL CONTINUE TO
ORGANIZE ACROSS THE SOUTHWESTERN UNITED STATES TODAY AND PUSH OUT
INTO THE FOUR CORNERS REGION BY THE END OF THE WEEKEND. LOCAL
WINDS MAY ACTUALLY BE SLIGHTLY STRONGER SUNDAY DUE TO THE PROXIMITY
OF THE AFOREMENTIONED AREA OF LOW PRESSURE TO THE REGION. MILD
TEMPERATURES AND MAINLY DRY CONDITIONS LOOK TO REMAIN UNDER THIS
PATTERN FOR THE NEXT FEW DAYS. A MID LEVEL TROUGH WILL DIG INTO
THE SOUTHWESTERN UNITED STATES LATE MONDAY INTO EARLY TUESDAY. SFC
LOW PRESSURE WILL ORGANIZE ACROSS THE TX/OK PANDHANDLE TUE AND
DRAG A COLD FRONT INTO NORTHERN AND CENTRAL SECTIONS OF TX. THIS
FRONT IS EXPECTED TO MOVE THRU DEEP SOUTH TX EARLY WED WHICH WILL
BRING WINDS BACK AROUND TO THE NORTH AND NORTHWEST AND GIVE
PORTIONS OF THE CWA A CHC FOR SHRAS. SLIGHTLY COOLER AND DRIER
AIR WILL FILTER IN BEHIND THE FRONT WED INTO THU BEFORE RETURN
FLOW QUICKLY SETS BACK UP BY THE END OF NEXT WEEK.

&&

.AVIATION...THE LATEST KBRO VWP SHOWS THE NOCTURNAL LLJ CRANKING
ALONG FROM 30 TO 40 KTS THROUGH THE FIRST FEW THOUSAND FEET. THIS
SHOULD MIX DOWN NICELY TO THE SURFACE PRETTY QUICKLY AFTER SUNRISE
RESULTING IN A DRASTIC INCREASE OF THE SOUTHERLY SURFACE WINDS FOR
THE LOWER RGV AIRPORTS. WILL INCLUDE ANOTHER MENTION OF LLWS IN THE
CURRENT TAF SET THROUGH AROUND 15Z THIS MORNING. EXPECT SOME SCT-BKN
SC DECKS THROUGHOUT TODAY AS DAYTIME HEATING WILL INTERACT WITH THE
REBOUNDING LOW LEVEL DEWPOINTS.  AFTER SUNSET LATER TODAY...THE LLJ
WILL THEN DECOUPLE ALLOWING THE SURFACE WINDS TO WEAKEN.  WILL
LIKELY NEED ANOTHER MENTION OF LLWS FOR TONIGHT THROUGH EARLY SUNDAY
MORNING DUE TO THE LARGE DIFFERENCE BETWEEN THE DECOUPLED LLJ AND
THE SURFACE WINDS. EXPECT OVERALL MVFR/VFR CONDITIONS TO PREVAIL.

&&

.MARINE...CURRENT SURFACE OBS FROM NEAR THE LAGUNA MADRE AND BUOY020
REPORT THAT CONDITIONS REMAIN WELL INTO OR NEAR SCA LEVELS EARLY
THIS MORNING.  MARINE CONDITIONS WILL REMAIN PRETTY HAZARDOUS OVER
THE NEXT SEVERAL DAYS AS A SERIES OF SURFACE LOWS OVER THE WESTERN
HALF OF THE COUNTRY WILL TIGHTEN THE PGF WITH SURFACE RIDGING
SPRAWLING OVER THE EASTERN SECTIONS OF THE COUNTRY. SCAS WILL LIKELY
BE NEEDED THROUGHOUT THE BULK OF THE CWF DUE TO THE HIGH WINDS AND
SEAS RESULTING FROM THE PERSISTENT STRONG PGF OVER THE MARINE AREAS.
THE WINDS OVER THE BAY WATERS WILL FALL BELOW SCA LEVELS DURING THE
OVERNIGHT PERIODS AS THE LLJ DECOUPLES OVER THE INLAND AREAS.

&&

.FIRE WEATHER...WILL REISSUE A RED FLAG WARNING TODAY IN RESPONSE TO
THE STRONG SOUTHERLY WINDS EXPECTED OVER THE BRO CWA. WILL ALSO
ISSUE ANOTHER FIRE WEATHER WATCH FOR SUNDAY AS THE STRONG PGF WILL
PERSIST OVER THE NEXT SEVERAL DAYS ENHANCING THE POTENTIAL FOR
WILDFIRE BEHAVIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  64  78  65 /   0   0   0  10
BROWNSVILLE          79  64  80  66 /   0   0   0  10
HARLINGEN            80  64  80  64 /   0   0   0  10
MCALLEN              81  63  81  63 /   0   0   0  10
RIO GRANDE CITY      82  63  82  63 /   0   0   0  10
SOUTH PADRE ISLAND   76  63  76  63 /   0   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR TXZ248>257.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR TXZ248>257.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ130-132-
     135.

     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR GMZ130-132-
     135.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...57
MARINE/AVIATION/MESO...60
Hazardous weather outlook, Feb 6, 9:30 PM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 PM CST FRI FEB 6 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-071200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
930 PM CST FRI FEB 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND. THERE IS A HIGH RISK OF RIP CURRENTS AT THE
BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LAGUNA MADRE
FROM 6 AM CST TO 9 PM CST SATURDAY...WHILE THE SMALL CRAFT ADVISORY
WILL CONTINUE FOR THE ADJACENT GULF OF MEXICO WATERS UNTIL 9 PM CST
SATURDAY. THE SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE CONTINUED
FOR THE ADJACENT GULF OF MEXICO WATERS THROUGH WEDNESDAY AFTERNOON.
A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL
BE NEEDED THROUGH THE FORECAST PERIOD DUE TO STRONG WINDS AND ROUGH
SEAS. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
FROM 10 AM CST TO 7 PM CST SATURDAY. THE FIRE WEATHER WATCH WILL
LIKELY BE UPGRADED TO A RED FLAG WARNING FOR ALL OR PORTIONS OF DEEP
SOUTH TEXAS. ANOTHER FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE
NEEDED SUNDAY THROUGH TUESDAY. A WIND ADVISORY MAY BE NEEDED FOR ALL
OR PORTIONS OF DEEP SOUTH TEXAS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 4:20 AM CSTSmall Craft AdvisoryBRO53 hr
Feb 7, 4:27 AM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more24 hr
Feb 7, 4:27 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more14 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.